MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE
Model Number BF-XP160F
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found there was a hole in the bending section cover or distal sheath, there was no image, and the switches 1 and 4 were not working.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the evis exera bronchofibervideoscope image does not work intermittently and had water bubbles on it.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following field: h4 and h6.Corrected field: d8, g2 and h6 (medical device problem code).A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issues was identified.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that no image and intermittent image were due to water invaded the subject device, which led to abnormality at internal circuit board, such as short circuit.The event can be prevented by following the instructions for use which state: warnings and cautions: caution.Turn the video system on only when the endoscope is connected to the video system center.In particular confirm that the video system center is off before connecting or disconnecting the endoscope connector.Failure to do so can result in equipment damage, including destruction of the image sensor.Warnings and cautions: warning.Disappeared or frozen endoscopic image, follow the precautions given below.Otherwise, the endoscopic image may disappear unexpectedly or the froze image may not be restored during the examination.3.8 inspection of the endoscopic system.Inspections of the endoscopic image: confirm that the wli and nbi endoscopic images are normal.5.1 troubleshooting.If any irregularity is observed during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope and solve the problem as described in section 5.2, ¿troubleshooting guide¿.If the problem still cannot be resolved, send the endoscope to olympus for repair as described in section 5.4, ¿returning the endoscope for repair.Also, should any irregularity be observed while using the endoscope, stop using it immediately and withdraw the endoscope from the patient as described section 5.3, ¿withdrawal of the endoscope with an irregularity¿.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18432847
Report Number9610595-2024-00101
Device Sequence Number7633193
Product Code EOQ
UDI-Device Identifier04953170340116
UDI-Public04953170340116
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K033225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP160F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown